Exposure: 10/10/12 - I performed oral sex on a HIV status unknown female I met at a bar and possibly had unprotected vaginal sex (highly intoxicated and cannot remember).
The day after the encounter I had a burning sensation inside urethra; frequent urination, night sweats and flu-like symptoms. The night sweats continued and I developed tenderness in my lower abdomen. On 10-13/10-14 (day 3/4) tonsils swollen, lymph nodes swollen and white pus covered tonsils. On 10/15 (day 7), I met with my family doc; strep negative, she said it could be any STD. She tested for all STDs and prescribed the following: Zithro (Zpak) 4 tabs, 1 dosage, Flagyl 500mg, one tab 2x per day, Doxyclycline 100mg, one tab 2x per day. 10/17 (day 9), All STD tests negative; HIV A/B Screen: Nonreactive/Negative. Family Dr. said to stop Flagyl but continue with Doxycl on 10/17. 10-17 thru 10-20: Dry, swollen mouth, white coated tongue, trouble sleeping, night sweats, loss of appetite, weakness in legs, general ill-feeling, swollen gland in neck, urethra symptoms resolved on 10/17.
10/21: Went into ER in the morning. ER Doc. reviewed my tests and did a complete CBC. She said everything looks normal; she swabbed urethra again; testing was negative for STDs. Looked at tongue and she said 'possibly' thrush; prescribed lozenges; they did not resolve white coated tongue. 10/22 I got a full nights rest, litte night sweat, malaise, still have white coated tongue. 10/23 - swollen glands, tightness in neck and head pressure, called family doc and scheduled follow-up appt for 10/24.
10/24 - Tight, tingling in neck and back of head, feels like something in my throat, white coating (hairy) on back of tongue, shoulders and legs weak. Feels like my knees want to give out. 10/25 - Dr. appt. She said I'm fine and nothing to worry about. No swollen lymph nodes in neck. Prescribed NyStatin for coated tongue. No pus on tonsils. 10/29 - starting developing random hive-like bumps on body. broke out on my face and neck. itchy all over; wrists, ankles, chest, waist burns a little and back has red bumps. some small red raised bumps underneath chest. pressure under eyes and swelling under eyes across bridge of nose. 11/2 - hive-like rash gone; still have coated tongue; tonsils have a little pus on them. 11/3 - not sleeping well; woke up with pain on my left side under rib cage; especially when I breathe in deeply, Malaise, still have coated tongue. 11/4 - pressure in eyes, face, jaw (hurt to open mouth). orbital pressure around head. 11/5 - called and made another appointment with family doc. I am just not feeling normal. Last night i had night sweats. slept very little. tossed and turned. no appetite, lost 10 lbs...still have pain in left side under rib cage (some improvement), tender testicles.
I have been monitoring my temperature throughout and I have not noticed anything abnormal. It ranges from 97.7 F - 98.4 F. I have had dizziness throughout as well.
Again, all STD tests came back negative post 7-days exposure. HIV test at 7-days AND 28-days post NON-REACTIVE/NEGATIVE.
My family doctor ran a CBC and HIV test at 4wks. CBC normal and HIV negative. However, since then whatever I have is now in my gut. The positive--no diarrhea. However, I have been experiencing cramping, abdominal pain that radiates into my mid-back area, nausea, greasy, light brown BMs and dry mouth/eyes. Lost 20lbs in 4.5 wks. No vomiting. When I got home last night from work, I was so tired I went directly to bed at 7:30pm. I'm wondering if this is malabsorption of vitamins, minerals, etc. I have read white papers with respect to malabsorption and HIV.
11/23: Woke up in another night sweat. Soaked covers and pillow. Also, very nauseous. Still have the coated tongue. Did some research on the red, itchy bumps and they look like folliculitis. Fingers and hands ache in the morning. I am 6 weeks post encounter.
11/24: Woke up at night, no night sweats (thank goodness) but had extreme nausea. Still laying upright trying to calm stomach. The nausea was accompanied with a wave of cold sweats/feverish feeling. Severe headache started yesterday and continues today. Nausea and headache are new symptoms for me. What the hell is going on with me. I am more frustrated with feeling ill at this point more than anything else. Had my first spell of diarrhea around lunch time.
1 Seems like I have gone through a number of symptoms. Is that typical for ARS?
2. Some say the ARS rash is itchy some say 'No...' Which is it?
3. Should I get tested again next week?
4. Is folliculitis the type of rash that others have experienced durning ARS?
Appreciate the feedback as it does provide me some relief.
Multiple nicks? I assume you mean multiple nicknames. No. I am brand new to the forum. Read a lot of your posts over the past few weeks. Nice to meet you teak. I live in OH-IO as well.
Do you think the symptoms that I am experiencing are from the antibiotics? I have never experienced a white coated tongue before. The coating seems to be heavier toward the back. I met with my holistic doctor and he prescribed a bunch of vitamins and minerals, probiotics, prebiotics, etc. He believes I have candida.
I have a follow-up appointment with my family doc on December 4th; 8wks post encounter. Do you think I should have another HIV A/B test?
I am laying in my hospital bed wondering how all of this all of a sudden just happen post my encounter. Man, I am really concerned. Your directness is appreciative and provides some relief however I am really messed up. Said its my small intestines. Putting me on Flagyl. Dr. is coming to see me later tonight. Red counts are off and WBC went from 6.1(a couple of wks ago) to 10.4 (today).
Probably a colonoscopy tomorrow. Who knows. Appreciate the support.
Just an update: still in hospitsl. Drs think I have Crohns or Collitis. EGD yesterday showed little inflammation in stomach; GI doc said nothing too concerning. Intestinal hemmoraing seems to be resolved. Headed in at 11 for a colonoscopy.
I noticed that my RBCs are off. Lymphocytes are low.
All seems too odd, especially 6 wks post exp with everything else that was happening up until now.
* Anyone who continues to post excessively, questioning a conclusively negative result or no-risk situation, will be subject to action by MedHelp. Conclusively negative results or a no-risk situation will be based upon the criteria established by MedHelp’s doctors. Action will be taken as follows:
* After excessive posting, a warning will be issued by MedHelp
* Continuing * Continuing to post upon your return will result in a permanent ban.
to post regarding the negative result / no risk situation will result in a 3 day suspension
I was told by everyone that I was just stressed and crazy as well. I thought HIV for a long time too because it was after a sexual encounter and doctors couldn't tell me the cause. I finally figured out what has ruined my life. Turns out EBV is most like the culprit. Been very sick for 2 years. Have you been checked for EBV or CMV? You can get just by kissing. Send me a message and ill tell you all about it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.